| Model Number |
NM-401L-0423 |
| Medical Device Problem Code |
Infusion or Flow Problem (2964)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/12/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Device manufacturer date: the device was manufactured in november 2022 based on the provided 3 digit lot information "2yk".The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
Event or Problem Description
The customer reported to olympus, the single use injector liquid did not come through while the needle was out.When the needle was in, the liquid would come through.There was no problem removing the needle.The event occurred again with another needle.The issue was found during the therapeutic endoscopic submucosal dissection procedure.The procedure was delayed about five minutes while changing the needle.The procedure was finished with a similar needle which worked normally.There were no reports of patient harm.This report is related to linked patient identifier: (b)(6).
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device was returned to olympus for inspection, and the customer's complaint was confirmed.Device evaluation found the following: the tube was buckled approximately at 160mm from the distal end.The needle tube presented compressive buckling.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that the event occurred due to the compressive bucking on the needle tube.The compressive buckling on the needle tube was likely caused when the needle was extended because of the great friction between the outer tube and the needle.It was likely that the friction between the outer tube and the needle increased by the following factors: ·the needle extended/retracted while the tube was coiled in inspection of operation.·the slider was abruptly pushed.·angle of the distal end of the endoscope ·the tube was kinked.The event can be prevented by following the instructions for use (ifu) which state: "·straighten out the instrument before inspecting it.The instrument can be damaged if it is coiled while the handle is operated.·operate the slider slowly, otherwise the tube could buckle.·do not coil the insertion portion with a diameter of less than 15 cm.This could damage the insertion portion.·when inserting the instrument into the endoscope, retract the needle into the sheath, hold the instrument close to the biopsy valve, and keep it as straight as possible relative to the biopsy valve.Otherwise, the instrument could be damaged.·insert the instrument slowly.Abrupt insertion could damage the endoscope and/or instrument.·stop using the instrument if the insertion portion bends excessively during use.This could result in malfunction, such as failing to extend the needle or inject a fluid." olympus will continue to monitor field performance for this device.